Georgia, 2005

Tornado and Hail in Georgia, December 4 to 5, 2005

December 4 to 5, 2005 · NWS FFC · 21 events in 17 counties and zones

18 hail, 1 thunderstorm wind, 1 tornado, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$177,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 4, 11:15 AM EST, 4 hours earlier.

Area forecast discussion, Dec 4, 11:15 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST SUN DEC 4 2005

.UPDATE...
CONVECTION LATE THIS MORNING CONFINED TO MAINLY NORTH AND SOUTH
GEORGIA.  LATEST SATELLITE SHOWING LARGE HOLE OVER MUCH OF FORECAST
AREA WHICH HAS ALLOWED TEMPERATURES TO WARM UP MORE THAN EXPECTED.
HAVE RAISED AFTERNOON HIGH TEMPERATURES BY A CATEGORY MOST
AREAS...ESPECIALLY ACROSS CENTRAL GEORGIA WHICH REMAINS IN WARM
SECTOR.  COLD FRONT CURRENTLY LOCATED ACROSS NORTHWEST GEORGIA... IN
VICINITY OF CONVECTION AND WILL CONTINUE TO MAKE SLOW SOUTHEAST
PROGRESS...STALLING SOUTH OF THE ATLANTA AND ATHENS AREA BY THIS
EVENING.  WILL LEAVE LIKELY AND GOOD CHANCE POPS ACROSS MUCH OF
FORECAST AREA AS FRONT SETTLES SOUTHWARD...DAYTIME HEATING SHOULD
AID IN CONVECTIVE DEVELOPMENT AHEAD OF FRONT AS WELL.

PREVIOUS DISCUSSION (617 AM EST SUN DEC 4 2005)
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
A LINE OF THUNDERSTORMS IS BEING WATCHED AS IT MOVES ACROSS N AL.
THIS AHEAD OF SURFACE LOW PRESSURE THAT WILL MOVE ACROSS THE TN/OH
VALLEYS THIS MORNING...AND WILL DRAG A COLD FRONT TOWARD CENTRAL GA
THIS EVENING...WHERE IT WILL BECOME STATIONARY. A SURFACE LOW
EVENTUALLY DEVELOPS ON THE FRONT SOMEWHERE NEAR THE COAST AND MOVES
ACROSS THE S HALF OF GA MONDAY. THE STATIONARY FRONT WILL BECOME A
FOCUS FOR PCPN DEVELOPMENT SUNDAY NIGHT INTO MONDAY. THE EXITING
SURFACE LOW AND FRONT WILL QUICKLY DIMINISH THE PCPN CHANCES LATE
MONDAY AND MONDAY NIGHT. THE PASSAGE OF A SHORT WAVE MONDAY NIGHT
WILL QUICKLY USHER IN A MUCH DRIER AIRMASS. ANY LINGERING CLOUDS
OVER THE GA MOUNTAINS LATER MONDAY NIGHT COULD SPIT SOME FLURRIES.
ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY WITH A COOLER AIRMASS
CURRENTLY OVER NE GA. THIS DIFFICULTY WILL CONTINUE FOR MONDAY AS
WELL.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
SURFACE HIGH PRESSURE BUILDS THIS WAY FOR TUESDAY WITH A DRY AIRMASS
OVER THE AREA. THE RIDGE CONTINUES ACROSS THE AREA JUST N OF GA FOR
WEDNESDAY. A SHORT WAVE ZIPS BY TO OUR NORTH THURSDAY AND FRIDAY
WITH MINIMAL MOISTURE EXPECTED BOTH DAYS. IF EITHER WAVE HAS ENOUGH
MOISTURE AT THE RIGHT TIME...N GA COULD SEE FLURRIES. THIS OCCURS
WHILE STRONG SURFACE HIGH PRESSURE BUILDS TOWARD AND ACROSS THE AREA
LATE FRIDAY AND EARLY SATURDAY. A WEAK COLD FRONT WITH MINIMAL
MOISTURE LOOKS TO MOVE INTO THE STATE SATURDAY. TEMPERATURES ARE
EXPECTED TO BE BELOW NORMAL AT LEAST MOST OF THIS PERIOD.

&&
.AVIATION...
WITH THE WARM AIR MASS PUSHING NORTHWARD...CEILING ARE EXPECTED TO
HOVER AROUND THE THSD FT RANGE THROUGH THE EARLY MORNING...AND LIFT
TO AROUND 2 THSD FT LATE MORNING TO EARLY AFTERNOON. THUNDERSTORMS
WILL BE LIMITED DUE TO THE WEAK INSTABILITY...BUT SOME BRIEF
THUNDERSTORMS POSSIBLE IN THE VICINITY THIS EARLY AM. VISIBILITY
WILL BE REDUCED BY ANY HEAVY SHOWERS IN THE AREA.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         63  48  48  29 /  70 100 100  10
ATHENS          66  50  52  31 /  60 100 100  10
GAINESVILLE     58  45  47  29 /  50 100  90  10
ROME            58  43  45  26 /  70 100  80  10
COLUMBUS        70  59  59  34 /  70  80 100  10
MACON           70  56  60  32 /  50  70 100  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL/BDG
Hazardous weather outlook, Dec 4, 1:40 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST SUN DEC 4 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051045-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
140 PM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...

.SYNOPSIS...
A COLD FRONT STRETCHED FROM SOUTHERN LOUISIANA...ACROSS CENTRAL
ALABAMA...EXTREME NORTH GEORGIA AND INTO THE CAROLINAS THIS
AFTERNOON. THIS FRONT WILL REMAIN NEARLY STATIONARY OVERNIGHT AS LOW
PRESSURE  DEVELOPS ON THE FRONTAL BOUNDARY AND MOVES ACROSS GEORGIA
EARLY MONDAY.

.PRIMARY HAZARDS...THE PRIMARY HAZARDS WILL BE HAIL AND DAMAGING
WINDS.

.DISCUSSION...STRONG SOUTHERLY WINDS WERE BRINGING MOISTURE AND WARM
AIR INTO GEORGIA SOUTH OF THE SURFACE FRONT. THIS HEATING SHOULD
HELP INCREASE THE INSTABILITY OF THE AIR MASS THIS AFTERNOON AND
EVENING. THIS HEATING COMBINED WITH STRONG WIND SHEAR ALOFT MAY
SUPPORT ISOLATED SEVERE THUNDERSTORMS. THE MOST FAVORED REGION FOR
ANY SEVERE DEVELOPMENT WOULD BE WEST CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 4, 2:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST SUN DEC 4 2005

GAZ019-030-042000-

220 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 300 PM EST...

AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CAVE SPRING...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING...
CEDARTOWN...SENEY...ROME AND LINDALE. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST SUN DEC 4 2005

GAZ059-042000-

225 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS
IN JASPER COUNTY UNTIL 300 PM EST...

AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS JASPER COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM MONTICELLO...ADGATEVILLE
AND SHADY DALE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:29 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EST SUN DEC 4 2005

GAZ048-058-042000-

229 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BUTTS AND NEWTON COUNTIES UNTIL 300 PM EST...

AT 223 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHWOED A
STRONG THUNDERSTORM NEAR FINCHERVILLE...MOVING EAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS NORTHERN BUTTS
AND SOUTHERN NEWTON COUNTIES. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FINCHERVILLE...WORTHVILLE...STEWART AND NEWBORN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SUN DEC 4 2005

GAZ060-042015-

241 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN PUTNAM COUNTY UNTIL 315 PM EST...

AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF WILLARD...MOVING EAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO PUTNAM COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM WILLARD...WARFIELD AND
EATONTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Special weather statement, Dec 4, 2:48 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST SUN DEC 4 2005

GAZ049-042015-

248 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN MORGAN COUNTY UNTIL 315 PM EST...

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF PENNINGTON...MOVING NORTHEAST AT 35 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO MORGAN COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PENNINGTON...
CENTENNIAL...MADISON AND BUCKHEAD. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 2:51 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST SUN DEC 4 2005

GAZ020-042015-

251 PM EST SUN DEC 4 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH
WINDS IN BARTOW COUNTY UNTIL 315 PM EST...

AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM WEST OF EUHARLEE...MOVING EAST AT 45 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO BARTOW COUNTY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE...
EUHARLEE...CARTERSVILLE AND EMERSON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

The radar

The Atlanta radar (KFFC), 79 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

18 hail, 1 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Bartow

When
December 4, 3:15 PM EST
Where
Bartow County, 6 mi SE of Emerson
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.067, -84.683

The Bartow County Emergency Management Director reported penny-sized hail in the extreme southeast corner of Bartow county near Lake Allatoona.

Hail, Cherokee

When
December 4, 3:25 PM EST to 3:45 PM EST
Where
Cherokee County, Hickory Flat
Measured
1.75 in hail
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
34.183, -84.417

The public reported golf ball-sized hail in Woodstock and quarter-sized hail on the south side of Canton near Hickory Flat.

Hail, Cobb

When
December 4, 3:27 PM EST
Where
Cobb County, 1 mi E of Acworth
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.083, -84.650

The public reported quarter-sized hail.

Hail, Fulton

When
December 4, 3:47 PM EST to 3:51 PM EST
Where
Fulton County, Alpharetta
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.067, -84.300

The public reported quarter-sized hail.

Hail, Carroll

When
December 4, 3:50 PM EST to 4:15 PM EST
Where
Carroll County, 1 mi N of Temple
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.750, -85.033

An amateur radio operator reported nickel-sized hail just north of Temple and several reports of nickel to quarter-sized hail were received from the public in Villa Rica.

Hail, Forsyth

When
December 4, 3:57 PM EST to 4:05 PM EST
Where
Forsyth County, 8 mi SW of Cumming
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.117, -84.250

The public reported nickel-sized hail on the south side of Cumming in southern Forsyth county, including Big Creek and Brookwood.

Hail, Gwinnett

When
December 4, 4:17 PM EST to 4:30 PM EST
Where
Gwinnett County, Buford
Measured
1.25 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
34.117, -84.000

Several reports were received from the public of quarter-sized hail in Buford and east of Buford to near the Hall county line. One report from the public indicated hail as large as half-dollars in the Buford area.

Hail, Hancock

When
December 4, 4:20 PM EST
Where
Hancock County, Culverton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.300, -82.900

A storm spotter reported quarter-sized hail.

Hail, Hall

When
December 4, 4:25 PM EST to 4:30 PM EST
Where
Hall County, Flowery Branch
Measured
1.25 in hail
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
34.183, -83.933

The public reported half-dollar-sized hail in Flowery Branch while a Sky Warn spotter reported penny-sized hail in Flowery Branch. Another report was received from the public of quarter-sized hail southeast of Chestnut Mountain in the far southeast part of the county near the Barrow county line.

Hail, Coweta

When
December 4, 4:35 PM EST
Where
Coweta County, Mc Collum
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.450, -84.700

The Coweta County 911 Center reported penny-sized hail at the intersection of Interstate-85 and Georgia Highway 154.

Hail, Douglas

When
December 4, 4:35 PM EST to 4:45 PM EST
Where
Douglas County, 2 mi N of Douglasville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.783, -84.750

The public reported half-dollar-sized hail just north of Douglasville near the Paulding county line and quarter-sized hail in Lithia Springs. The public also estimated a wind gust of 45 mph in Lithia Springs during this thunderstorm.

Hail, Jackson

When
December 4, 4:42 PM EST to 5:00 PM EST
Where
Jackson County, 2 mi ESE of Pendergrass
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.150, -83.650

The public reported quarter-sized hail just south of Commerce and penny-sized hail in Nicholson. The Jackson County 911 Center reported nickel-sized hail two miles east-south-east of Pendergrass.

Hail, Cobb

When
December 4, 4:43 PM EST to 4:50 PM EST
Where
Cobb County, Austell
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.800, -84.633

Several reports of nickel to quarter-sized hail were received from the public from Austell to Mableton. In Austell, the hail was reported to have been covering the ground.

Hail, Glascock

When
December 4, 4:50 PM EST
Where
Glascock County, 3 mi WSW of Harts
Measured
1.75 in hail
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.300, -82.617

The Glascock County 911 Center reported golf ball-sized hail at the intersection of Georgia Highway 171 and Johnson's Mill Road, west of Harts and near the Warren county border.

Hail, Barrow

When
December 4, 4:50 PM EST to 5:04 PM EST
Where
Barrow County, Winder
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.983, -83.717

A storm spotter reported penny-sized hail two miles east of Winder, while the Barrow County 911 Center reported nickel to quarter-sized hail in Winder.

Hail, Fayette

When
December 4, 4:50 PM EST
Where
Fayette County, Tyrone
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.467, -84.600

The public reported nickel-sized hail.

Hail, Clayton

When
December 4, 5:13 PM EST
Where
Clayton County, Jonesboro
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.517, -84.350

The public reported nickel-sized hail.

Thunderstorm Wind, Clayton

When
December 4, 5:13 PM EST
Where
Clayton County, 4 mi ENE of Jonesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
33.533, -84.283

A storm survey conducted by the National Weather Service concluded that the tornado that touched down in Henry county began as a microburst in extreme eastern Clayton county blowing down several trees near Walt Stevens Road and Georgia Highway 138 near the Henry county line.

Hail, Henry

When
December 4, 5:15 PM EST to 5:29 PM EST
Where
Henry County, Stockbridge
Measured
1.25 in hail
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
33.550, -84.233

A number of reports of hail were received from the public. The hail size ranged from penny to half-dollar. The public reported damage to a car windshield in association with the half-dollar-sized hail.

Tornado, Henry

When
December 4, 5:19 PM EST to 5:21 PM EST
Where
Henry County, 2 mi W of Stockbridge
Rating
F0
Path length
1 mi
Path width
100 yd
Property damage
$150,000
Reported by
NWS STORM SURVEY
Coordinates
33.550, -84.267

A storm survey conducted by the National Weather Service and the Henry County Emergency Manager determined that an F0 tornado had touched down in extreme western Henry county near Interstate-75 just south of Georgia Highway 138. The tornado then traveled east-northeast through the Willow Spring Subdivision to near Old Atlanta Road. The tornado path was approximately 1.0 mile long and 100 yards wide. Numerous trees were snapped off or blown down throughout the area, some causing damage to homes in the area. In addition, one vehicle was damaged by a fallen tree.

Lightning, Fayette

When
December 5, 12:30 AM EST
Where
Fayette County, Peachtree City
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

The Fayette County Emergency Management Director reported that lightning struck a home on Ebenezer Road causing approximately $1000 in damages. No fire was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyThe tornado archive for Georgia, 2005Warnings in Georgia, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482878, 5482879, 5482882, 5482969, 5482883, 5482880, 5482884, 5482881, 5482966, 5482967, 5482968, 5482970, 5482971, 5482972, 5482973, 5483351, 5482974, 5483350, 5482975, 5482976, 5483352.